Alert archive / Maine / Gale Warnings in 2026

Gale Warning 13, NWS Gray, ME

February 24, 2026

NWS Gray, ME issued this gale warning at Feb 24, 2026, 3:57 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 3:57 AM EST (08:57 UTC)
Expired
Feb 24, 2026, 6:21 AM EST
In force
2 hr
Issued by
NWS Gray, ME

The text

As transmitted.

032 
WHUS71 KGYX 240857
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
357 AM EST Tue Feb 24 2026

ANZ150>152-241200-
/O.CAN.KGYX.GL.W.0012.000000T0000Z-260224T1200Z/
/O.NEW.KGYX.GL.W.0013.260224T0900Z-260224T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
357 AM EST Tue Feb 24 2026

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 10 to 15 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay and Coastal Waters from Port Clyde, 
  ME to Cape Elizabeth, ME out 25 NM.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-154-241800-
/O.CAN.KGYX.GL.W.0012.000000T0000Z-260224T0900Z/
/O.NEW.KGYX.SC.Y.0025.260224T0900Z-260224T1800Z/
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
357 AM EST Tue Feb 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 10 to 15 ft expected.

* WHERE...Casco Bay and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
654 
WHUS71 KGYX 241121
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
621 AM EST Tue Feb 24 2026

ANZ150-152-250130-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-260224T1200Z/
/O.EXB.KGYX.SC.Y.0025.000000T0000Z-260225T0300Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
621 AM EST Tue Feb 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt and seas 8 to 13 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM and Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-241800-
/O.CAN.KGYX.GL.W.0013.000000T0000Z-260224T1200Z/
/O.EXA.KGYX.SC.Y.0025.000000T0000Z-260224T1800Z/
Penobscot Bay-
621 AM EST Tue Feb 24 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-154-250130-
/O.EXT.KGYX.SC.Y.0025.000000T0000Z-260225T0300Z/
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
621 AM EST Tue Feb 24 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt and seas 9 to 14 ft.

* WHERE...Casco Bay and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 24, 1:28 AM EST, 2 hours 29 minutes earlier. Its key messages:

  • 1. The strong Nor'easter continues to pull away from the area the rest of tonight with further improvement in conditions and a break from wintry precipitation through the day today. However, blowing snow from gusty northwest winds may continue to cause visibility reductions at times through this morning. 2. Light snow arrives early Wednesday and may impact the morning commute for parts of the area and could linger to impact the evening commute in parts of western Maine. Heavy snow showers or even snow squalls may then approach from the west in the afternoon and evening. 3. Tranquil weather is likely after Thursday. A system may bring some light snow to coastal Maine on Friday. A thaw appears in the forecast this weekend, with colder temperatures returning early next week.
Area forecast discussion, Feb 24, 1:28 AM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Gray ME
128 AM EST Tue Feb 24 2026

.WHAT HAS CHANGED...
No significant changes to the forecast for the overnight period and
today.

Chances continue to increase for a round of light snow across
the region on Wednesday along with the potential for a couple of
snow squalls in NH later in the day.

&&

.KEY MESSAGES...
1. The strong Nor'easter continues to pull away from the area
the rest of tonight with further improvement in conditions and a
break from wintry precipitation through the day today. However,
blowing snow from gusty northwest winds may continue to cause
visibility reductions at times through this morning.

2. Light snow arrives early Wednesday and may impact the
morning commute for parts of the area and could linger to
impact the evening commute in parts of western Maine. Heavy
snow showers or even snow squalls may then approach from the
west in the afternoon and evening.

3. Tranquil weather is likely after Thursday. A system may bring
some light snow to coastal Maine on Friday. A thaw appears in the
forecast this weekend, with colder temperatures returning early next
week.

&&

.DISCUSSION...
KEY MESSAGE 1 DESCRIPTION...
Snowfall has come to an end with the Nor'easter pulling away from
the area and bringing in drier air as it does so. However, the
gradient remains tight, and gusty winds of 20-30 mph may
continue to blow around snow and cause visibility issues at
times into this morning.

The drier air will bring a break in wintry precipitation through the
day today with the exception of cloudier skies and upslope snow
showers in the mountains that may stick around into early this
afternoon as a 500mb shortwave crosses through. This wave may bring
another increase in clouds south of the mountains but not expecting
any precipitation. High temperatures will top out in the mid 20s to
low 30s south of the mountains, and winds should ease going into the
afternoon.

KEY MESSAGE 2 DESCRIPTION...
The break is short-lived with the next chance of
widespread wintry precipitation arriving Wednesday morning.

This is owed to a low pressure system crossing the Great Lakes, and
as lift increases, CAMS are in pretty good agreement in depicting
light snow overspreading New Hampshire Wednesday morning and then
move into western ME thereafter. There are still a timing
differences of a few hours among the solutions, which will make a
big difference in travel conditions during the commute, but New
Hampshire appears most likely to see impacts to travel in the
morning, although still possible across western ME. This will be a
quick-moving system, but the timing differences of the model
guidance also suggest that light snow may stick around long enough
to impact afternoon and evening commute across portions of western
ME from the Midcoast/Kennebec Valley regions. Amounts are expected
to be light and mostly 1-3" but could be a corridor closer to 4"
across parts of western ME with a potential secondary low near the
coast. Lastly, a cold front approaches from the west later in the
day, and the HRRR and NAMnest are suggesting some heavy snow showers
or squalls may accompany it as it approaches NH from the west.

KEY MESSAGE 3 DESCRIPTION...
A weak surface low may develop off the east coast Thursday night.
Depending on the storm track, the low may bring some light snow to
locations south of the mountains. The system will move quickly
across the region, and ensemble probabilities show no greater then a
30% chance of reaching 1 inch of snow anywhere in New Hampshire and
Maine.

A fairly quiet period of weather is forecast for the upcoming
weekend. A mid-level ridge looks to build up at the end of the week,
allowing for a thaw into the weekend. High temperatures are
currently forecasted in the 40s on Saturday, with dry weather
anticipated. Saturday afternoon, a low appears to pass over Quebec
with a dry cold front possibly moving southeastward. The passing
front will allow for colder temperatures to work their way back into
the region for the start of next week.&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Through 06Z Wednesday...MVFR ceilings may persist at AUG and RKD
for another hour or two, but otherwise VFR expected the rest of the
night and Tuesday. The exception is MVFR cigs being likely at HIE
along with a chance of snow showers and brief vsby reductions. Wind
gusts of 20-25 kt may continue the rest of the night and may briefly
increase to 25-30 kt this morning before easing this afternoon.

Outlook:

Rest of Wednesday: Widespread IFR or lower conditions expected
in light snow.

Wednesday Night: Conditions return to VFR most sites, with local
MVFR possible in the mtns.

Thursday: VFR Expected.

Friday: VFR expected in the north, with some restrictions possible
at coastal sites for light snow.

Saturday and Sunday: VFR Expected.

&&

.MARINE...
Northwesterly gales continue through early this morning, and once
these drop off, a small craft advisory will be needed the rest of
the day. Conditions then remain below SCA levels tonight but
will likely come right back over the outer waters on Wednesday into
Wednesday night as southerly flow increases and then veers westerly
as a clipper system crosses northern New England.

SCA westerly winds Thursday morning will slowly lower below SCA
thresholds through the day. Winds go light and variable on Friday
before winds shift to southerlies and strengthen to SCA levels on
Saturday. Seas of 3-5ft are forecast Thursday through Saturday
morning. Seas increase to 4-6ft on Saturday. SCA conditions continue
into early next week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning until 7 AM EST Tuesday for ANZ150>152.
     Gale Warning until 4 AM EST Tuesday for ANZ153-154.

&&

DISCUSSION...Combs/Palmer

In the hours before

Local storm report, Feb 23, 10:04 PM EST, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1004 PM EST Mon Feb 23 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     Snow             2 E Lewiston            44.10N 70.17W
02/23/2026  M4.0 Inch        Androscoggin       ME   Trained Spotter

&&

Palmer
Local storm report, Feb 23, 11:39 PM EST, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1139 PM EST Mon Feb 23 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Snow             3 WSW Merrimack         42.84N 71.54W
02/23/2026  M7.0 Inch        Hillsborough       NH   Trained Spotter

            Storm total.

&&
Local storm report, Feb 24, 12:56 AM EST, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Gray ME
1256 AM EST Tue Feb 24 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Snow             1 W Washington          43.18N 72.11W
02/23/2026  M6.7 Inch        Sullivan           NH   Trained Spotter

            Storm total.

&&

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:52 PM ESTGale WarningGYX6 hr
Feb 24, 3:57 AM ESTSmall Craft AdvisoryGYX15 hr
Feb 24, 6:57 PM ESTSmall Craft AdvisoryGYX48 hr

Nearby

Gale Warnings in Maine, 2026Every gale warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.